Funnel Cloud, Coconino
- When
- June 5, 7:50 PM MST to 8:10 PM MST
- Where
- Coconino County, 58.35 mi WNW of Rice
- Reported by
- Public
- Coordinates
- 35.201, -110.841
Several funnel clouds were seen coming out of one cloud.
Several funnel clouds were seen northwest of Winslow in the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
Several funnel clouds were seen northwest of Winslow in the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 5, 3:00 PM MST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST FRI JUN 5 2015 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL INTERACT WITH MOISTURE ACROSS ARIZONA TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMSTHIS AFTERNOON THROUGH SATURDAY. SHOWERS AND STORMS WILL BE MOST NUMEROUS ACROSS EASTERN ARIZONA. A DRIER AND WARMER AIR MASS IS EXPECTED TO MOVE ACROSS THE AREA ON SUNDAY AND MONDAY BEFORE UNSETTLED CONDITIONS DEVELOP AGAIN BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...THE CURRENT FORECAST APPEARS ON TRACK. TROPICAL MOISTURE IS STREAMING ACROSS ARIZONA AND THE COMBINATION OF DAYTIME HEATING AND DYNAMICS RELATED TO LOW PRESSURE OVER SOUTHERN CALIFORNIA WAS RESULTING IN SHOWERS AND THUNDERSTORMS, ESPECIALLY FROM BLACK CANYON CITY TO PAGE EASTWARD. STEADY SHOWER ACTIVITY HAS BEEN OBSERVED FROM PAYSON NORTHWARD ACROSS THE EASTERM MOGOLLON RIM. THERE STILLE IS THE POTENTIAL FOR A FEW THUNDERSTORMS BECOMING SEVERE. THIS AFTERNOON AND OVERNIGHT SO STAY IN TOUCH. FURTHER DESTABILIZATION SHOULD OCCUR THIS AFTERNOON WITH ENOUGH DAYTIME HEATING IN THE PRESENCE OF GRADUAL COOLING ALOFT FROM THE APPROACHING LOW. THUS EXPECT AN INCREASE IN THUNDERSTORM ACTIVITY LATER THIS AFTERNOON AND INTO THE EVENING, FAVORING AREAS FROM PAYSON TO GRAND CANYON EAST. IN ADDITION TO MOISTURE AND INSTABILITY, THE WIND SHEAR PROFILE ALOFT WILL FAVOR THE DEVELOPMENT OF A FEW ORGANIZED STRONG TO POSSIBLY SEVERE STORMS THROUGH SATURDAY MORNING. THE THREAT LOOKS GREATEST FROM THE MOGOLLON RIM NORTHWARD TO THE FOUR CORNERS AND UTAH BORDER WITH QUARTER SIZE HAIL AND WINDS UP TO 60 MPH BEING THE MAIN THREATS. THE UPPER LOW WILL MOVE INTO SOUTHERN NEVADA ON SATURDAY WITH DRIER AIR PUSHING EASTWARD AND DECREASING SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE DAY. SUNDAY AND MONDAY WILL BE MOSTLY DRY WITH THE EXCEPTION OF CONTINUED RAIN CHANCES IN THE WHITE MOUNTAINS. ADDITIONAL MOISTURE FROM TROPICAL SYSTEM BLANCA MOVES INTO SOUTHERN ARIZONA EARLY NEXT WEEK KEEPING LOW CHANCES FOR SHOWERS OR STORMS IN SOUTHERN PORTIONS OF THE FORECAST AREA. IT DOESN'T APPEAR TO GET PULLED NORTH UNTIL POSSIBLY WEDNESDAY OF NEXT WEEK WHEN YET ANOTHER PACIFIC TROUGH MOVES THROUGH THE REGION. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS NORTHERN ARIZONA THROUGH SATURDAY. EXPECT PERIODS OF MVFR TO IFR CIGS AND VIS ACROSS MUCH OF THE REGION. A FEW THUNDERSTORMS MAY BE CAPABLE OF PRODUCING UP TO 1 INCH HAIL AND ERRATIC AND GUSTY WINDS NEAR 50KTS. BY SATURDAY AFTERNOON CONVECTIVE ACTIVITY WILL GRADUALLY DIMINISH FROM WEST TO EAST. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A TROUGH TO THE WEST AND TROPICAL MOISTURE MOVING IN FROM THE SOUTH WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. A FEW OF THESE STORMS MAY BECOME SEVERE WITH UP TO 1 INCH HAIL AND WIND GUSTS AS HIGH AS 60 MPH. ON SATURDAY...DRIER AIR WILL FILTER INTO ARIZONA FROM THE WEST...CAUSING A GRADUAL DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY. MONDAY THROUGH WEDNESDAY...TEMPERATURES WILL TREND WARMER AS DRIER AIR MOVES INTO NORTHERN ARIZONA. WHILE ENOUGH MOISTURE WILL LINGER OVER THE WHITE MOUNTAINS FOR SCATTERED SHOWERS AND STORMS EACH DAY. DEW POINTS TREND HIGHER ON WEDNESDAY WITH HIGHER CHANCES FOR SHOWERS AND STORMS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCCOLLUM AVIATION...BOHLIN FIRE WEATHER...BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 AM MST FRI JUN 5 2015 AZZ004>018-037>040-060700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 400 AM MST FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY STRONG LOW PRESSURE OVER SOUTHERN CALIFORNIA WILL INTERACT WITH INCREASED MOISTURE ACROSS NORTHERN ARIZONA TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. ACTIVITY IS EXPECTED TO BE MOST NUMEROUS EAST OF A PAYSON TO GRAND CANYON LINE. IN ADDITION...STRONG VERTICAL WIND SHEAR WILL LEAD TO THE POTENTIAL FOR SOME STRONG TO POSSIBLY SEVERE STORMS FROM THIS AFTERNOON THROUGH SATURDAY MORNING. THIS THREAT LOOKS GREATEST FROM THE MOGOLLON RIM NORTH TO THE FOUR CORNERS REGION AND UTAH BORDER. WIND GUSTS IN EXCESS OF 60 MPH AND HAIL IN EXCESS OF 1.0 INCH IN DIAMETER ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE MOVES INTO NEVADA ON SATURDAY WITH DRIER AIR SPREADING EASTWARD AND DECREASING SHOWERS AND STORMS THROUGH THE DAY. DRIER CONDITIONS RETURN SUNDAY THROUGH EARLY NEXT WEEK...THOUGH THERE IS POTENTIAL FOR ADDITIONAL MOISTURE OF TROPICAL ORIGIN TO IMPACT NORTHERN ARIZONA BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 77 km away, was scanning. The volume nearest the first event began at 02:51 UTC.
1 funnel cloud. Local standard time, as filed.
Several funnel clouds were seen coming out of one cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2015Every state in 2015This day in weather historyWarnings in Arizona, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590608.